MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1432
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro code selection that applies to the indication of this device - nhl.Device analysis performed on the returned implantable pulse generator (ipg) revealed communication could not be established with a known good remote control or clinician programmer.The data logs could not be retrieved or analyzed, and no functional testing could be performed.This damage is typically caused by the ipgs exposure to external high voltage or high current transient sources.A labeling review was performed.This review determined the following medical therapies or procedures may turn stimulation off or may cause permanent damage to the stimulator, particularly if used in close proximity to the device, this includes lithotripsy, electrocautery, external defibrillation, radiation therapy, ultrasonic scanning, and high output ultrasound and may require explantation as a result of damage to the device.Additionally, labeling states x-ray and ct scans may damage the stimulator if stimulation is on.It was confirmed through objective evidence that this ipg was electively explanted due to normal end-of-life (eol).There were no device issues prior to the eol and explant procedure.It was also confirmed from the field that the device was exposed to a computed tomography (ct) scan, and x-ray imaging before the device explantation; there were no device issues or device deficiencies following these imaging procedures.Technicians have confirmed through technical analysis of the ipg that communication could not be established with a known good rc or cp.The investigation confirmed that the asic chip was damaged.This type of damage is typically caused when the ipg is exposed to high voltage transients, high current sources, and high radio frequency (rf) energy.Per the physicians implant manual, labeling states x-ray and ct scans may damage the stimulator if stimulation is on.Therefore, based on objective evidence from the field and testing of the returned device, engineers concluded that the ipg was likely damaged unintentionally.
 
Event or Problem Description
Device analysis performed on the returned implantable pulse generator (ipg) revealed communication could not be established with a known good remote control or clinician programmer.Investigation of the internal electrical measurements revealed excessive sleep current and low resistance of a node where high resistance was expected, which confirms that the application-specific integrated circuit (asic) chip is damaged.

Brand Name
VERCISE GENUS
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21612573
Report Number3006630150-2025-01547
Device Sequence Number12678219
Product Code MHY
UDI-Device Identifier08714729985037
UDI-Public08714729985037
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/05/2022
Device Model NumberDB-1432
Device Catalogue NumberDB-1432
Device Lot Number200878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown